LEXAPRO/CIPRALEX

For problems with mental or emotional well being.
Forum rules
NEW USERS HAVE TO WAIT FOR THEIR FIRST POSTS TO BE APPROVED BY AN ADMINISTRATOR. Rules | Essential Information | FAQ | Support | Twitter

LEXAPRO/CIPRALEX

Postby Josie » Fri Apr 03, 2009 9:05 pm

Hi, I was just wondering if anyone on here has ever been on this anti-depressant, and if so what side-effects, if any, did you experience? I have been on Lexapro (as it's called in Ireland -- it's called 'Cipralex' in UK) on and off for a few years, and at the moment I'm on them since a few months after having my twins, so maybe 8 months more or less. Now, I've never experienced bad side-effects before now, but recently I have been beginning to suffer from a few of the effects listed on the leaflet: Nausea, tiredness, headache, etc. I want to come off the anti-depressants and am going to see my doctor about this next Wednesday, but I just wondered what anyone else's experience with these anti-depressants has been? I am also nervous about coming off them (although I know I have to; the nausea and sick-feeling ruined my holiday abroad last week) because I am worried about managing my depression without them. I have many reasons to be depressed, real reasons but also, I believe, chemical factors: I think that I actually have a chemical imbalance in my brain or something, which makes me depressed even though I am managing my emotions and thoughts as well as I can. Is there any natural (i.e. non-pharmaceutical) way I can control this or alter it? I have had sessions with a psychologist to help with my reasons for depression, and feel I am quite stable and am managing my thoughts/depression very well (while on Lexapro). However, I am afraid that, even though I am managing my emotions very capably, whatever chemicals in my brain might do the same thing they did before I was on the anti-depressants and affect me badly even though I am actually ok. I'm sorry if this doesn't make any sense! If anyone can give me any advice I would really appreciate it.

(I even got a pregnancy test while on holiday -- even though I'm on the pill -- that's how sick I was feeling the entire time. As well as looking after two babies and not getting enough sleep. Obviously it was negative, but that's how sick I was feeling. I couldn't think of any other reason.)
Josie
One of the Crowd
One of the Crowd
 
Posts: 76
Joined: Fri Dec 08, 2006 5:28 pm
Location: Far Away

Re: LEXAPRO/CIPRALEX

Postby _Chelsea_ » Fri Apr 03, 2009 9:14 pm

My experience with cipralex was great for about 6 months, then it stopped working for me but that was because my problems changed. I just had tiredness and nausea, but coming off it, I didn't feel anything bad.

You should try not to worry,a nd if you are maybe lower your dosage for a bit and then come off it completely, but you won't want to come off it compltely until your mind tells you it's the right time, good luck :)
_Chelsea_
One of the Crowd
One of the Crowd
 
Posts: 60
Joined: Fri Mar 06, 2009 7:08 pm
Location: Birmingham, UK
Gender: Female

Re: LEXAPRO/CIPRALEX

Postby Bel Bel » Mon Apr 06, 2009 10:35 am

i really think you should go back to your doctor, you may need to swap to something else
Life is for living so live it to the fullest

Cheap Pandora Charms UK

User avatar
Bel Bel
Fully Fledged Flatmate
Fully Fledged Flatmate
 
Posts: 6758
Joined: Thu May 10, 2007 1:58 pm
Location: Hertfordshire
Gender: Female

Re: LEXAPRO/CIPRALEX

Postby dipsydoodlenoodle » Mon Apr 06, 2009 11:01 am

Whilst I haven't been taking anti-depressents I've been on strong painkillers and I had to ween myself odd them. On your other post you asked how to start weening. I was taking 3 a day; I then went down to 2 a day for a few days (you'd probably need longer since you've been on them longer) and then down to one and today none :). I only experienced the side effects when I started reducing the amount I took.

The best thing however is to speak to you doctor. They can advise you better any maybe suggest an alternative.
A hug is a great gift, one size fits all.
User avatar
dipsydoodlenoodle
Long Term Lodger
Long Term Lodger
 
Posts: 3928
Joined: Fri Feb 08, 2008 4:24 pm
Location: England
Gender: Female

Re: LEXAPRO/CIPRALEX

Postby whoopsie » Tue Apr 07, 2009 11:29 pm

I'm currently taking 10mg of cipralex daily. I had previously weaned myself off of them, but started getting panic attacks again so am back on them. I found the withdrawal symptoms hard. I think the tablets are good while you're on them, but the reasons I went on them in the first place came back very quickly after coming off of them, even after simply missing one dose, I get panicky. The only side effect I suffered from was insomnia. Last time I took them, I completely lost mysex drive too, but I'm on a lower dose this time round.
I would definately recommend working with your doctor to come off of these. I was lucky when I came off of them, going down 5mg at a time, but my mum has to take the liquid form and go down 1mg at a time because her withdrawal symptoms are so bad. Hope this helped a bit.
=^..^=
User avatar
whoopsie
Familiar Face
Familiar Face
 
Posts: 499
Joined: Mon Jan 17, 2005 8:13 pm
Location: Surrey
Gender: Female


Return to Mental wellbeing

Who is online

Users browsing this forum: No registered users and 3 guests

cron